Alert archive / Utah / Flash Flood Watches in 2008

Flash Flood Watch 16, NWS Salt Lake City, UT

October 3, 2008

NWS Salt Lake City, UT issued this flash flood watch at Oct 3, 2008, 2:22 PM MDT. It took effect at Oct 4, 2008, 12:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2008, 2:22 PM MDT (20:22 UTC)
In effect from
Oct 4, 2008, 12:00 PM MDT
Expired
Oct 5, 2008, 12:00 AM MDT
In force
12 hr
Issued by
NWS Salt Lake City, UT
Flood severity
None

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Oct 3, 9:37 AM MDT, 4 hours 45 minutes earlier.

Area forecast discussion, Oct 3, 9:37 AM MDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
937 AM MDT FRI OCT 3 2008

.SYNOPSIS...A POTENT PACIFIC STORM SYSTEM WILL IMPACT THE REGION
THROUGHOUT THE UPCOMING WEEKEND.

&&

.DISCUSSION...STRONG RIDGE WHICH IMPACTED THE GREAT BASIN FOR THE
LAST SEVERAL DAYS HAS NOW MOVED OFF INTO COLORADO. A DECENT...BUT
NOT OVERLY STRONG SOUTHWEST FLOW WILL NOW SETTLE ACROSS THE STATE
AHEAD OF THE STRONG STORM SYSTEM EXPECTED TO MOVE INTO THE GREAT
BASIN SATURDAY AND SUNDAY. THE REMNANTS OF A WEAK SHORTWAVE
TROUGH CONTINUES TO EJECT NORTHEAST ACROSS THE NORTHERN PORTION OF
THE FORECAST AREA THIS MORNING AND WILL KEEP VIRGA SHOWERS GOING
OVER THE VALLEYS AND A FEW RAIN SHOWERS AND THUNDERSTORMS OVER THE
HIGHER TERRAIN. AS SHORTWAVE LIFTS NORTHEAST AS IT WEAKENS...EXPECT
THIS ACTIVITY TO REMAIN BENIGN UNTIL THIS EVENING WHEN MOISTURE
BEGINS TO FILL IN ACROSS THE CWA FROM THE NORTHWEST. FORECAST IN
GOOD SHAPE WITH NO UPDATES NEEDED AT THIS TIME...ALTHOUGH THIS
COULD CHANGE BEFORE THE AFTERNOON PACKAGE.

MORE THAN AMPLE MOISTURE WILL BE PRESENT BY SATURDAY MORNING FOR
WIDESPREAD PRECIPITATION WITHIN THE PRE-FRONTAL ENVIRONMENT DURING
THE DAY SATURDAY.

&&

.AVIATION...SURFACE WINDS ARE EXPECTED TO STAY FROM THE SOUTH
THROUGHOUT THE REST OF THE DAY TODAY AS UPSTREAM SYSTEM CONTINUES
EASTWARD. A 20 PERCENT CHANCE WINDS WILL SHIFT TO THE NORTHWEST
FOR A FEW HOURS BETWEEN 22Z AND 03Z EXISTS. THERE IS ALSO A 10
PERCENT CHANCE THAT SOME LIGHT SHOWERS COULD FALL AT THE SLC
TERMINAL. CEILINGS SHOULD REMAIN ABOVE 7000FT AGL THROUGHOUT THE
DAY. HOWEVER...CEILINGS WILL BEGIN DROPPING SIGNIFICANTLY AFTER
06Z TONIGHT AS THE A POTENT PACIFIC SYSTEM BEGINS TO AFFECT THE
AREA.

&&

.HYDROLOGY...MOISTURE WILL INCREASE ACROSS THE REGION TONIGHT
THROUGH SATURDAY WITH THE APPROACH OF A POTENT PACIFIC STORM
SYSTEM. SCATTERED TO NUMEROUS SHOWERS CAN BE EXPECTED SATURDAY
IN THE PRE-FRONTAL ENVIRONMENT WITH THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL. WIDESPREAD HEAVY RAINFALL IS EXPECTED SATURDAY
EVENING THROUGH THE OVERNIGHT HOURS ACROSS THE STATE AHEAD
OF...ALONG...AND BEHIND THE COLD FRONT. THIS RAINFALL WILL RESULT
IN AN INCREASED THREAT FOR LOCAL FLASH FLOODING...ESPECIALLY IN
SLOT CANYONS...SMALL STREAMS...NORMALLY DRY WASHES AND RECENT BURN
SCARS.

&&

.FIRE WEATHER...SOUTHWESTERLY FLOW ALOFT WILL CONTINUE ACROSS THE
REGION TODAY. THIS WILL RESULT IN WINDY CONDITIONS ACROSS MOST
WESTERN VALLEYS. HOWEVER...RELATIVE HUMIDITIES ARE EXPECTED TO
REMAIN ABOVE CRITICAL THRESHOLDS...THUS SEVERE FIRE WEATHER
CONDITIONS ARE NOT EXPECTED. A PACIFIC STORM SYSTEM WILL MOVE
THROUGH THE REGION OVER THE WEEKEND...PRODUCING WIDESPREAD
PRECIPITATION ACROSS THE STATE...AND WILL DROP SNOW LEVELS TO NEAR
8000 FEET BY EARLY SUNDAY MORNING.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC/AVIATION/HYDROLOGY...YOUNG
FIRE WEATHER................SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 3, 6:47 AM MDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
647 AM MDT FRI OCT 3 2008

UTZ001>016-019>021-517-518-WYZ021-041200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
647 AM MDT FRI OCT 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
PRIMARILY ACROSS THE HIGHER TERRAIN AGAIN TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A POTENT PACIFIC STORM SYSTEM WILL MOVE THROUGH THE OUTLOOK AREA
SATURDAY AND SUNDAY. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR
ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 2:44 PM MDTWinter Storm WarningSLC45 hr

Nearby

Flash Flood Watches in Utah, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.